Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 58, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 20, 2020, 8:43 AM CST for Dallas County, Perry County, Alabama. It took effect at Feb 22, 2020, 3:45 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 8:43 AM CST (14:43 UTC)
- In effect from
- Feb 22, 2020, 3:45 PM CST
- Expired
- Feb 20, 2020, 8:23 PM CST
- In force
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dallas County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River at Suttle (SUTA1).
- Action stage
- 28 ft
- Minor stage
- 32 ft
- Moderate stage
- 43 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02424590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 20, 6:24 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 20, 6:24 AM CST, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 624 AM CST Thu Feb 20 2020 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 400 AM CST Thu Feb 20 2020/ Today through Friday. At this hour, we have widespread areas of rain across most of Central Alabama, except for the extreme southeast (Pike/Barbour) where conditions are cloudy but currently dry. In the lower levels, we have a developing low over the Louisiana coast. This low is expected to move northeast this morning quickly toward Southern Alabama and Northwest Florida toward midday. By this evening, this low continues at warp speed across Southern Georgia and into the Atlantic. High pressure in the Upper Midwest at this hour will push southeast toward Kansas through the Great Lakes by this evening then building over the Deep South on Friday. During this morning as the low approaches, widespread rains will continue and spread into the remaining counties. During the afternoon, as the low speeds away, rain activity should begin to decrease in the northwest through the afternoon. For this evening, a few lingering areas of rain will remain in the southeast before much drier and colder air pushes in from the northwest. Friday looks much improved with the much welcomed appearance of the "great bright orb" in the sky, albeit chilly. The current flash flood watch area and time frame (through 00z Fri.) looks good with the 0.5 through 1.75 inches of additional rainfall expected today. Since the southeast 2 counties have been relatively dry overnight, will forgo adding them to the watch at this time, but will monitor the overall progression of activity today. 08 .LONG TERM... /Updated at 400 AM CST Thu Feb 20 2020/ Friday Night through Thursday. Drier and colder air continues to build in Friday night behind the departing front. Saturday morning lows will be in the upper 20s for much of Central AL. Dry conditions will persist through the weekend as high pressure slides across the Southeastern CONUS. Another trough and associated surface low move through the Great Plains on Sunday. This system will track northeastward into the Ohio Valley, pushing another cold front into Central AL early next week. Rain showers could begin to spread across our area late Sunday night into the overnight hours as the warm front is lifted across the state. Widespread rain is expected Monday as the cold front moves through. Instability will remain very low, which will limit the potential for any thunderstorms. The cold front pushes south and east of Central AL Tuesday morning, ending any significant rain chances. Models show a secondary trough swinging through on Wednesday, which could brush our far northern counties with some precip, but moisture return will be limited. Therefore, I'll keep a small chance for rain in the forecast for Wednesday, and clearing it out Wednesday night into Thursday as drier air moves in. 25/Owen && .AVIATION... 12Z TAF Discussion. IFR and lower cigs are noted across C AL this AM. Cigs will remain low as widespread rains are expected to continue thru the morning. This is thanks to a developing low near the LA coast that will move NE across S AL toward midday and off the GA coast by this evening. Rain coverage will decrease from the NW this afternoon as the system pulls E. Cigs will linger into the evening though as drier/cooler air filters into the area. Winds will be breezy today. VFR conditions developing from 4-8z for all but TOI. 08 && .FIRE WEATHER... Widespread rain moves back into Central Alabama today. The rain will start to decrease in coverage from the northwest this afternoon. Drier air moves in Friday and Saturday with relative humidity values in the 30s, but the ground remains saturated. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 45 27 48 25 56 / 100 20 0 0 0 Anniston 46 28 47 25 57 / 100 20 0 0 0 Birmingham 47 27 48 28 56 / 100 20 0 0 0 Tuscaloosa 48 30 49 28 57 / 100 10 0 0 0 Calera 49 29 48 27 56 / 100 20 0 0 0 Auburn 49 32 48 28 56 / 100 30 10 0 0 Montgomery 54 33 51 29 58 / 100 30 0 0 0 Troy 55 35 50 29 57 / 100 50 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch until 6 PM CST this evening for the following counties: Autauga...Bullock...Chambers...Chilton...Clay... Coosa...Dallas...Elmore...Greene...Hale...Lee...Lowndes... Macon...Marengo...Montgomery...Perry...Randolph...Russell... Sumter...Tallapoosa. &&
Hazardous weather outlook, Feb 20, 4:19 AM CST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 419 AM CST Thu Feb 20 2020 ALZ011>015-017>050-211330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 419 AM CST Thu Feb 20 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. A Flash Flood Watch has been issued for areas south of a line from Wedowee to Clanton to Livingston. Rainfall totals of 1 to 2 inches are possible through 6 pm today. Many river basins across Central Alabama are above flood stage. Please see the latest river statements for specific details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. River basins will continue to experience flooding over the next several days. Please see the latest river statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may become necessary on today for flooding.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:37 PM CST | River Flood Warning | BMX | Montgomery | 4 days |
| Feb 19, 8:27 PM CST | Flash Flood Watch | BMX | Autauga, Bullock, Chambers, Chilton, Clay, Coosa and 14 more | 22 hr |
| Feb 20, 9:10 AM CST | River Flood Warning | BMX | Sumter | 24 hr |
| Feb 20, 10:52 AM CST | Areal Flood Advisory | BMX | Greene, Pickens, Sumter | 3 hr |
| Feb 20, 11:06 AM CST | Areal Flood Advisory | BMX | Fayette, Lamar | 3 hr |
| Feb 20, 12:52 PM CST | Areal Flood Warning | BMX | Cherokee | 24 hr |
| Feb 20, 2:04 PM CST | Areal Flood Advisory | BMX | Bullock, Lowndes, Macon, Montgomery, Pike | 4 hr |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.